Scleroderma & Raynaud's UK (SRUK)
6,968 members3,303 posts

Phenylephrine cold tablets

Ive been diagnosed with Raynauds for about 6 years now, and i read one one packet (when i was diagnosed) that said i couldnt have that particular brand of cold and flu tablets because i had raynauds, however since then i read every packet and they never mentioned it so i bought a packet today cause i caught my mams cold :(. took 2 when i bought the packet about 4 hours ago and took another two now and realised i hadnt read the leaflet till now and it says to see the doctor before taking the medicine, i dont feel effected by it at the moment but i am in bed with a hoody on and next to the radiator. What should i do? is there anything i should i expect to happen or will i be ok cause ive been ok taking other cold and flu tablets?

it says that the active ingredients are paracetamol (300mg), caffeine (25mg) and phenylephrine hydrochloride (5mg)

13 Replies
oldestnewest

I've got Raynauds and take the active ingredients you've mentioned with zero side effects, and tbqh didn't know that it was suggested I shouldn't.

You could call 111 and speak to a health professional, but my instincts say you'll be ok. (You should never rely on someone else's instincts though lol)

Do come back and tell us what they say though, as I for one am interested in that reply.

C.

2 likes
Reply

thank you! ill keep you in the loop :)

2 likes
Reply

😁

Reply

its been about an hour since i took them and nothings happened so i think i might leave it

2 likes
Reply

Yeah, fair do's. I'll ask my gp about it on Tues, if I remember with all the other issues I need to address 😟

Hope your cold gets better Siobhan_McAtom98

2 likes
Reply

aw thank you!

Reply

It's fine I have raynauds and I do react to the ingredients it just makes your raynauds go off on one for a while - nothing serious at all. It was funny I found a pack that didn't have the warning on as I had proper man flu and just wanted some relief. I was boiling hot but after taking the tablets my raynauds kicked in so I had deep purple freezing hands - I put them to good use and cooled my sore head. Joking aside I won't take it again as the raynauds was really painful but it wasn't anything serious to worry about. That's all that happened to me anyway.

2 likes
Reply

Hi

I also take these medications. I was advised not to take Lemsip as there is an ingredient which slows the heart but took it anyway since my heart rate is high anyway. No ill effects. If you are worried just take hot water with lemon and honey. Use a steam inhalation, plenty of fluids and rest. I'm getting over my third bout of infection and still have a cough very irritating. Hope you'll soon be well.

1 like
Reply

It is probably best to avoid phenylephrine as while it dries up a cold it can also constrict blood vessels.

Anyway, hope you're better soon.

2 likes
Reply

Thanks everyone!

Reply

Does not effect me on that medication. Im sure you will be fine.... hope you feel better.

1 like
Reply

Is it paracetamol you've had? if it is it's all right. I take it. You say it has caffeine and that is not helpful to Raynaud's as it constricts the blood vessels. It has not done me any harm.

1 like
Reply

Had Raynauds for over 40 years and never been told not to take flu products or seen a warning on them relevant to the condition. Lemsip says don't take if have heart disease, high blood pressure, overactive thyroid but no mention of Raynauds. Can't say I've ever noticed any side effects. Just don't take too much paracetamol but that applies to every one.

1 like
Reply

You may also like...